MAUDE Adverse Event Report: ARTHREX, INC. 4K LAPAROSCOPE, 0 DEG, 10 X 330MM

ARTHREX, INC. 4K LAPAROSCOPE, 0 DEG, 10 X 330MM
Model Number 4K LAPAROSCOPE, 0 DEG, 10 X 330MM
Medical Device Problem Codes Material Fragmentation (1261); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the edge of the optic is too sharp which results in plastic debris.There was no harm for patient, operator or third party reported.There was no case involvement reported.No further information received.Update dw 22-jan-2024: further information were provided that the reported event was noticed at the end of a surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional info: b5.H6: medical device problem code updated to 4013 based on follow-up information provided in b5.
 
Event or Problem Description
Update dw 30-jan-2024: further information were provided that the reported event occurred during a minimal invasive hernia surgery.Surgery was finished successfully with a new device without further issues.It was further reported that due to the sharp end a balloon was damaged but no plastic debris was introduced into patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.It was reported that the edge of the optic is to sharp which results in plastic debris.Further information was provided that the reported event occurred during a minimal invasive hernia surgery.Surgery was finished successfully with a new device without further issues.It was further reported that due to the sharp end a balloon was damaged, but no plastic debris was introduced into patient.The reported event was confirmed.The manufacturer evaluation revealed dents and damages at the distal end which resulted in the reported sharp edges.The most likely cause is attributed to improper device handling such as hitting the device with another instrument, leveraging the device during use and/or applying excessive force.

Brand Name
4K LAPAROSCOPE, 0 DEG, 10 X 330MM
Common Device Name
LAPAROSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18580222
Report Number1220246-2024-00533
Device Sequence Number7031096
Product Code GCJ
UDI-Device Identifier00888867029705
UDI-Public00888867029705
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K941541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4K LAPAROSCOPE, 0 DEG, 10 X 330MM
Device Catalogue NumberAR-3351-1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer01/22/2024
07/01/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/14/2024
07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown